Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error
Naunton, M, Gardiner, H, & Kyle, Greg J. (2015) Look-alike, sound-alike medication errors: A novel case concerning a Slow-Na, Slow-K prescribing error. International Medical Case Reports Journal, 8, pp. 51-53.
A 59-year-old man was mistakenly prescribed Slow-Na instead of Slow-K due to incorrect selection from a drop-down list in the prescribing software. This error was identified by a pharmacist during a home medicine review (HMR) before the patient began taking the supplement. The reported error emphasizes the need for vigilance due to the emergence of novel look-alike, sound-alike (LASA) drug pairings. This case highlights the important role of pharmacists in medication safety.
Impact and interest:
Citation counts are sourced monthly from and citation databases.
These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.
Citations counts from theindexing service can be viewed at the linked Google Scholar™ search.
|Item Type:||Journal Article|
|Keywords:||accuracy, diet supplementation, drug quality, drug safety, electronic prescribing|
|Divisions:||Current > QUT Faculties and Divisions > Faculty of Health
Past > Schools > Pharmacy
|Copyright Owner:||© 2015 Naunton et al|
|Copyright Statement:||Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed.|
|Deposited On:||11 Jan 2016 03:40|
|Last Modified:||11 Jan 2016 21:56|
Repository Staff Only: item control page